MAUDE Adverse Event Report: CIRCADIANCE LLC. SMART MONITOR 2; APNEA MONITOR

CIRCADIANCE LLC. SMART MONITOR 2; APNEA MONITOR
Model Number 4003
Medical Device Problem Codes Device Alarm System (1012); Defective Alarm (1014)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to circadiance for investigation.The complaint issue alleged by the customer was confirmed during the evaluation of the device.An alarm failure associated with a faulty audible alarm was recorded.The audible alarm was sent to be evaluated by the manufacturer and the failure mode was confirmed.The audible alarm was found not to produce any sound due to the transducer hook-up wire soldering to the brass connection of the transducer being broken.The root cause of the identified issue has been determined to be poor soldering workmanship and previously addressed by the alarm manufacturer's corrective action process in may of 2015.Actions initiated by the manufacturer consisted of a specified procedure for both the soldering of wires to the transducers and quality inspection of transducer solder connections for audible alarms specifically manufactured for use in the smart monitor 2 device.The smartmonitor 2 device has provisions to allow the user to detect failure of the audible alarm.Specifically, the users are instructed that the audible alarm will annunciate every time that the monitor is turned on allowing the user to verify alarm functionality prior to placing the device into service.Additionally, users are instructed to perform a full device checkout by following the published smartmonitor 2 checkout procedure between uses on different patients or at least annually if the monitor has not been in use.The steps of the checkout procedure fully verify all of the alarm functions of the smartmonitor 2.These instructions and features minimize the risk that an audible alarm failure can result in patient injury.The instructions and features notified the caregiver and subsequently returned the device for servicing.The user of this equipment is responsible for reading, understanding, and following the warning and caution statements throughout the manual.No other additional alarm failures associated with the identified root cause have been reported to circadiance since acquiring the smart monitor device in july of 2015.A review of complaint data provided by philip's healthcare, the previous manufacturer of the smart monitor 2, showed three previous occurrences of the identified issue had occurred prior to circadiance acquiring the product line.These occurrences prompted a corrective action by the audible alarm manufacturer in may of 2015.None of the reported failures resulted in patient harm and all of the failures were identified either during the start-up diagnostic or during the smart monitor checkout procedure prior to the device being fully placed into patient use.Based on these findings and a complete review of this complaint file, it is concluded that use of the device does not present an increased risk to the end user or patient and that no corrective action or additional investigation activity is necessary at this time.Complaint code trending will continue to be reviewed on a periodic basis.
 
Event or Problem Description
Circadiance, llc received customer complaint allegation on (b)(6) 2016 from a durable medical equipment (dme) provider detailing an audible alarm failure associated with a smartmonitor 2 device.The customer reported that failure occurred when hooking up the device to the patient and the device failed to produce an audible alarm during the start-up self-test diagnostic.No resulting effect on a patient or potential user has been reported.Visual alarm indicators were reportedly functioning both at patient's home and on the simulator back in the office during testing.

Brand Name
SMART MONITOR 2
Common Device Name
APNEA MONITOR
Manufacturer (Section D)
CIRCADIANCE LLC.
1300 rodi road
turtle creek PA 15145
MDR Report Key5773073
Report Number3006182632-2016-00002
Device Sequence Number16150707
Product Code FLS
UDI-Device IdentifierB0364003
UDI-PublicB0364003
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K011597
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2016
Initial Report FDA Received Date07/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1